Loading ...
Sorry, an error occurred while loading the content.
 

Re: [FH] Staci's mom: new here, help please!, over hydration, resuming fluids?

Expand Messages
  • elfinmyst
    Hi Tami I agree with the others, fluid build up is very serious and a sign of a failing heart. Body fluid is right sided heart failure and lung fluid is left.
    Message 1 of 5 , May 2, 2013
      Hi Tami

      I agree with the others, fluid build up is very serious and a sign of a
      failing heart. Body fluid is right sided heart failure and lung fluid is left.
      If there is fluid in the lungs, she urgently would need either a chest tap
      or diuretics. If it is outside the lungs and in the abdomen it is not as
      immediately urgent. If her kidney disease is so bad diuretics are a concern,
      there is spironolactone, which is safer for the kidneys but not as
      efficient as lasix from my experience.

      Benazepril did you mean? That's been a great drug for all my heart cats and
      it does help the kidneys as well. It's given for both heart and kidney
      failure, at least in the UK. It lowers blood pressure but nothing like as good
      as amlodipine. High blood pressure is dangerous so I wouldn't recommend
      stopping amlodipine.

      How is her breathing? Is it like normal? That is the best indication of
      fluid in the lungs. Faster than 30 per minute is concern as is double breaths
      (like two intakes before an exhale) or drawing the tummy in.

      Lyn

      _www.myfurkids.co.uk_ (http://www.myfurkids.co.uk/)

      [Non-text portions of this message have been removed]
    • tamitamco
      Carol, Thanks for your feedback. My vet thinks the drug is very hard on kidneys. I am considering pushing for the Lasix or a needle extraction, but I don t
      Message 2 of 5 , May 2, 2013
        Carol,

        Thanks for your feedback. My vet thinks the drug is very hard on kidneys. I am considering pushing for the Lasix or a needle extraction, but I don't feel certain about it. My vet seems to think the fluids will go down on its own. Staci has been sensitive to meds, so I am nervous about trying a new one.

        I felt like the Amlodipine was not good for her, as her headmovement with breathing started soon after starting the drug. Her inappetance started 5 days after amlodipine started, and the bloating and fluid retention started 10 days after starting amlodipine. I cant be certain of a causation between amlodipine and staci's recent bloated inappetant downturn, but the coincidence in timing is interesting. We are about to change from amlodipine to banazepril. I really want to get her off amlodipine, but it seems to be important that we do something for blood pressure.


        Thanks,
        Take care,
        Tami, Staci's mom





        On May 1, 2013, at 1:51 PM, "keycmv" <keycmv@...> wrote:

        > I am VERY surprised that the vet did not give Lasix, at least a low dosage to help reduce the liquids. Continued fluid in the chest can cause pressure and discomfort and make the heart work harder.
        >
        > I would contact the vet today and push for this - especially since it has been a whole week.
        >
        > Carol
        >
      Your message has been successfully submitted and would be delivered to recipients shortly.